Alert archive / New Mexico / Severe Thunderstorm Warnings in 2015
Severe Thunderstorm Warning 145, NWS Albuquerque, NM
NWS Albuquerque, NM issued this severe thunderstorm warning at Jun 11, 2015, 11:57 AM MDT for San Juan County, New Mexico. It was in force for 24 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 11, 2015, 11:57 AM MDT (17:57 UTC)
- Expired
- Jun 11, 2015, 12:21 PM MDT
- In force
- 24 min
- Issued by
- NWS Albuquerque, NM
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
County San Juan County, NM
The radar
The Albuquerque radar (KABX), 203 km from the middle of the area, began a volume at 17:56 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Grand Junction, CO (KGJT), launched 12:00Z, 6.0 hours before the alert went out and 292 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 15 J/kg
- Mixed-layer CIN
- -135 J/kg
- Mixed-layer LCL
- 995 m above ground
- 0-6 km bulk shear
- 26 kt
- 0-1 km storm-relative helicity
- 7 m²/s²
- 0-3 km storm-relative helicity
- -6 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Albuquerque, NM wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 11, 5:51 AM MDT, 6 hours 6 minutes earlier.
Area forecast discussion, Jun 11, 5:51 AM MDT, 6 hours 6 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE ALBUQUERQUE NM 551 AM MDT THU JUN 11 2015 .AVIATION... 12Z TAF CYCLE AS UPPER LEVEL LOW MOVES TOWARD NM FROM SRN UTAH TODAY...SFC LOW OVER NE NM STRENGTHENS AND SOUTHWEST WINDS INCREASE MOST AREAS...ESPECIALLY EAST. BANDS OF SHOWERS AND THUNDERSTORMS WILL PUSH INTO FAR NORTHWEST NM THIS MORNING...INCLUDING KFMN. SHOWERS AND STORMS EXPECTED TO DEVELOP ALONG AND BEHIND THE ASSOCIATED SFC COLD FRONT THIS AFTERNOON AND EVENING. FAVORED AREAS FOR STORMS FROM NEAR KGNT AND KABQ NEWD TO KRTN. SHOWERS AND STORMS WILL DIMINISH AROUND SUNSET. BACKDOOR COLD FRONT EXPECTED TO PLOW SWD THROUGH ERN PLAINS FRIDAY MORNING. 33 && .PREV DISCUSSION...316 AM MDT THU JUN 11 2015... .SYNOPSIS... AN ACTIVE WEATHER PATTERN TO CONTINUE INTO THE WEEKEND AS AN UPPER LEVEL DISTURBANCE DRAGS SLOWLY EAST ACROSS THE REGION AND A BACKDOOR FRONT MOVES SOUTHWEST INTO THE STATE...LEADING TO DAILY ROUNDS OF THUNDERSTORMS. LOOK FOR A DOWNTREND IN DAILY THUNDERSTORM ACTIVITY FROM LATE WEEKEND THROUGH THE MIDDLE OF NEXT WEEK AS HIGH PRESSURE IN THE UPPER LEVELS OF THE ATMOSPHERE NOSES EAST INTO THE AREA. HIGH TEMPERATURES WILL GENERALLY BE BELOW NORMAL FROM FRIDAY THROUGH THE WEEKEND...WITH A GRADUAL TREND BACK TO NEAR NORMAL THEREAFTER. && .DISCUSSION... A HIGH PWAT ATMOSPHERE REMAINED OVER THE AREA AT 00Z WITH THE KABQ SOUNDING SHOWING A PWAT OF 0.92"...WHICH IS WELL ABOVE NORMAL FOR EARLY/MID JUNE. AT 09Z...SURFACE DEWPOINT TEMPERATURES WERE STILL VERY HIGH IN THE 50S AT MOST LOCATIONS. ALL OF THIS MOISTURE LOADED IN THE LOWER BOUNDARY LAYER WITH THE LATEST WATER VAPOR SATELLITE IMAGERY SHOWING A MID LEVEL DRY AIR INTRUSION JUXTAPOSED OVER THE REGION. SOME MOISTURE SCOURING FORECAST TODAY WITH GOOD MIXING FORECAST AHEAD OF AN APPROACHING PACIFIC LOW...BUT STILL PLENTY OF MOISTURE FOR ANOTHER CROP OF THUNDERSTORMS FAVORING THE NORTHERN AND WESTERN MOUNTAINS AND ADJACENT HIGHLANDS. DOWNSLOPE WINDS WILL HELP TEMPERATURES TO RISE ABOVE YESTERDAY'S ACROSS THE EASTERN PLAINS...WHERE HIGHS WILL GENERALLY BE 5 DEGREES ABOVE NORMAL. THE BACKDOOR FRONT IS STILL ON TRACK TO PUSH INTO THE NORTHEAST AND EAST CENTRAL PLAINS OVERNIGHT...WITH GOOD CHANCES FOR SHOWERS AND THUNDERSTORMS NEAR THE COLORADO BORDER. ELSEWHERE...CONVECTION WILL FOLLOW A NORMAL DIURNAL DOWNTREND AND DIMINISH PRIOR TO MIDNIGHT. THE PACIFIC LOW IS FORECAST TO PUSH OUT OVER THE EASTERN PLAINS OF COLORADO FRIDAY...WITH A BAGGY TROUGH REMAINING OVER THE DESERT SOUTHWEST AND SOUTHERN ROCKIES INTO THE WEEKEND. THE BACKDOOR FRONT WILL SUPPLY UPSLOPE FLOW AND NICE VEERING WIND PROFILES FOR STRONG TO POSSIBLY SEVERE STORMS LATE FRIDAY ALONG THE EAST SLOPES OF THE SANGRES AND ACROSS ADJACENT HIGHLANDS... WITH SOME LOCALLY HEAVY RAINFALL POSSIBLE AS STEERING FLOW LOOKS TO BE AROUND 5KTS. PLENTY OF MOISTURE TO HANG AROUND INTO SATURDAY WITH ANOTHER ROUND OF DAYTIME HEATING TRIGGERED CONVECTION AND SLOW STORM MOVEMENT. PRESSURE HEIGHTS ARE FORECAST TO RISE FROM SUNDAY THROUGH THE MIDDLE OF NEXT WEEK...WITH A GRADUAL DECREASE IN PWATS AND UPTREND IN HIGH TEMPERATURES TO NEAR NORMAL FOR MID JUNE. STILL SOME FORECAST UNCERTAINTY WITH REGARD TO HOW MUCH OF A DOWNTREND AS NEW MEXICO REMAINS ON THE PERIPHERY OF BOTH THE EASTERN PACIFIC SUBTROPICAL HIGH AND THE BERMUDA HIGH. A TREND TOWARD NORMAL JUNE WEATHER CONDITIONS FOR DAYS 5-7 SEEMS THE BEST BET AT THIS TIME. 11 && .FIRE WEATHER... AS AN UPPER LEVEL TROUGH/LOW MOVES INTO WESTERN NEW MEXICO THIS AFTERNOON...SHOWERS AND THUNDERSTORMS WILL DEVELOP DURING THE AFTERNOON AND EVENING ALONG AND NEAR THE ASSOCIATED SURFACE COLD FRONT. FAVORED AREAS FOR SHOWERS AND STORMS WILL BE OVER THE NW THIRD OF THE STATE. SHOWERS AND STORMS WILL THEN SHIFT TO THE NE QUARTER AS AN ASSOCIATED BACKDOOR COLD FRONT SLIDES IN. THIS BACKDOOR FRONT WILL SURGE SOUTH AND WEST FRIDAY...SETTING THE STATE FOR A VERY ACTIVE DAY. WITH LOW LEVEL MOISTURE IN PLACE AND A WEAK UPPER LEVEL TROUGH EVER SO SLOWLY MOVING EWD THROUGH THE SOUTHERN ROCKIES AND SOUTHERN PLAINS...SCATTERED TO NUMEROUS SHOWERS AND STORMS WILL PROVIDE WIDESPREAD WETTING RAINS TO MUCH OF CENTRAL AND NORTHERN NEW MEXICO EACH AFTERNOON AND EVENING FRIDAY THROUGH MONDAY. LOCALLY HEAVY RAINFALL WILL BE POSSIBLE EACH AFTERNOON AND EVENING AS PRECIPITABLE WATER VALUES REMAIN ABOVE TO WELL ABOVE AVERAGE. GFS HAS BEGUN TRENDING MORE TOWARD THE WETTER ECMWF SOLUTION FOR TUESDAY AND WEDNESDAY OF NEXT WEEK. BOTH MODELS TRENDING DRIER FOR THE END OF NEXT WEEK AS STRONGER WESTERLIES PUSH INTO MUCH OF THE WESTERN U.S. BOTH MODELS...HOWEVER...HINTING THAT THE WESTERN EXTENSION OF THE BERMUDA HIGH MAY STRENGTHEN WWD ENOUGH TO ALLOW REMNANT MOISTURE FROM EASTER PACIFIC TROPICAL SYSTEMS TO MOVE NORTHWARD. 33 && .ABQ WATCHES/WARNINGS/ADVISORIES... NONE. && 11
Hazardous weather outlook, Jun 11, 5:13 AM MDT, 6 hours 44 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ALBUQUERQUE NM 513 AM MDT THU JUN 11 2015 NMZ501>540-121200- NORTHWEST PLATEAU-CHUSKA MOUNTAINS-FAR NORTHWEST HIGHLANDS- NORTHWEST HIGHLANDS-WEST CENTRAL PLATEAU-WEST CENTRAL MOUNTAINS- WEST CENTRAL HIGHLANDS-SOUTHWEST MOUNTAINS- SAN FRANCISCO RIVER VALLEY-SAN JUAN MOUNTAINS-JEMEZ MOUNTAINS- WEST SLOPES SANGRE DE CRISTO MOUNTAINS- NORTHERN SANGRE DE CRISTOS ABOVE 9500 FEET/RED RIVER- SOUTHERN SANGRE DE CRISTOS ABOVE 9500 FEET- EAST SLOPES SANGRE DE CRISTO MOUNTAINS-UPPER RIO GRANDE VALLEY- LOWER CHAMA RIVER VALLEY-SANTA FE METRO AREA- MIDDLE RIO GRANDE VALLEY/ALBUQUERQUE METRO AREA- LOWER RIO GRANDE VALLEY-SANDIA/MANZANO MOUNTAINS-ESTANCIA VALLEY- CENTRAL HIGHLANDS-SOUTH CENTRAL HIGHLANDS-UPPER TULAROSA VALLEY- SOUTH CENTRAL MOUNTAINS-RATON RIDGE/JOHNSON MESA- FAR NORTHEAST HIGHLANDS-NORTHEAST HIGHLANDS-UNION COUNTY- HARDING COUNTY-EASTERN SAN MIGUEL COUNTY-GUADALUPE COUNTY- QUAY COUNTY-CURRY COUNTY-ROOSEVELT COUNTY-DE BACA COUNTY- CHAVES COUNTY PLAINS-EASTERN LINCOLN COUNTY-SOUTHWEST CHAVES COUNTY- 513 AM MDT THU JUN 11 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH AND CENTRAL NEW MEXICO. .DAY ONE...TODAY AND TONIGHT A FEW STRONG THUNDERSTORMS MAY PRODUCE SMALL HAIL AND STRONG OUTFLOW WINDS THIS AFTERNOON AND EVENING ACROSS THE NORTHWEST QUARTER AND NEAR THE COLORADO BORDER BETWEEN RATON AND CLAYTON. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY SLOWER STORM MOTION AND A MOISTURE RICH ATMOSPHERE LATE FRIDAY AND LATE SATURDAY WILL SUPPORT LOCALLY HEAVY RAINFALL PRODUCING THUNDERSTORMS...ESPECIALLY NEAR THE NORTHERN MOUNTAINS AND ACROSS THE EAST CENTRAL AND NORTHEAST HIGHLANDS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. 11
In the hours before
Special weather statement, Jun 11, 11:24 AM MDT, 33 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE ALBUQUERQUE NM 1124 AM MDT THU JUN 11 2015 NMZ501-111800- NORTHWEST PLATEAU- 1124 AM MDT THU JUN 11 2015 ...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL SAN JUAN COUNTY UNTIL NOON MDT... AT 1122 AM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A BROKEN LINE OF STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 6 MILES NORTHWEST OF FARMINGTON TO 6 MILES SOUTHEAST OF SANOSTEE...AND MOVING EAST AT 20 MPH. PEA SIZE HAIL...WIND GUSTS UP TO 50 MPH...AND HEAVY RAINFALL WILL BE POSSIBLE WITH THESE STORMS. LOCATIONS IMPACTED INCLUDE... FARMINGTON...KIRTLAND...FRUITLAND...NAPI HEADQUARTERS...UPPER FRUITLAND...BURNHAM...OJO AMARILLO AND NENAHNEZAD. OTHER LOCATIONS AFFECTED INCLUDE THE FOLLOWING LOCATIONS DUNES RECREATION AREA...HEAD CANYON RECREATION AREA...JACKSON LAKE WILDLIFE AREA...AND AZTEC RUINS NATIONAL MONUMENT. && LAT...LON 3684 10799 3633 10851 3633 10891 3685 10831 TIME...MOT...LOC 1722Z 258DEG 17KT 3684 10824 3635 10882 GUYER
The office that day
Everything else NWS Albuquerque, NM issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 11, 11:24 AM MDT | Special Weather Statement | ABQ | San Juan | 36 min |
| Jun 11, 11:49 AM MDT | Severe Thunderstorm Warning | ABQ | San Juan | 41 min |
| Jun 11, 12:01 PM MDT | Areal Flood Advisory | ABQ | San Juan | 89 min |
| Jun 11, 12:24 PM MDT | Severe Thunderstorm Warning | ABQ | Rio Arriba, San Juan | 66 min |
| Jun 11, 1:04 PM MDT | Areal Flood Advisory | ABQ | Rio Arriba, San Juan | 116 min |
| Jun 11, 1:22 PM MDT | Special Weather Statement | ABQ | San Juan | 8 min |
| Jun 11, 4:04 PM MDT | River Flood Warning | ABQ | San Juan | 44 hr |
| Jun 11, 5:15 PM MDT | Special Weather Statement | ABQ | 30 min |
Nearby
Severe Thunderstorm Warnings in New Mexico, 2015Every severe thunderstorm warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.